[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.0.26. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
Nov 28, 2011

Adverse Drug Events Due to Potentially Inappropriate Medications

Author Affiliations

Author Affiliations: Center for Medical Education, Kyoto University Graduate School of Medicine, Kyoto, Japan.

Arch Intern Med. 2011;171(21):1960-1961. doi:10.1001/archinternmed.2011.553

Hamilton et al1 assessed whether potentially inappropriate medications (PIMs) defined by STOPP (Screening Tool of Older Persons' Potentially Inappropriate Prescriptions) criteria are significantly associated with adverse drug events (ADEs) in elderly patients with acute illness. They showed that the likelihood of an ADE significantly increased with receiving STOPP criteria PIMs (odds ratio [OR], 1.8; 95% CI, 1.5-2.3) but not with Beers criteria PIMs (OR, 1.3; 95% CI, 0.9-1.7) and claimed that STOPP criteria are more sensitive to PIMs that result in ADEs compared with Beers criteria.

First Page Preview View Large
First page PDF preview
First page PDF preview
×